Ask a doctor

Beta Blockers to Minimize Botox Bruising?

I posted a question about bruising with every Botox treatment & I received a lot of good answers. I have another question related to bruising after Botox. Would taking a beta blocker prior to Botox help minimize bruising? I take a beta blocker as needed for public speaking events. It calms my fight or flight response so that I don't get flushed all over. It's extremely effective for these situations and I wonder if it would help prevent bruising with Botox.

Doctor Answers (6)

Bruising after Botox

+1

You have posed a subject that is worth investigating by using the scientific method with the approval of an IRB (Internal Review Board) of an institution. If your flushing is decreased, then possibly there would be less of a target for the tiny needles to bruise. Patients should not take the medication on their own and should check with their physicians.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Beta blockers and bruising

+1

   I do not think a beta blocker will help with bruising secondary to Botox injection.  I do sometimes give patients a small dose of a beta blocker if they are anxious about a procedure. I think it helps take the edge off, but is non-sedating and ok to drive afterwards.  Lana Long, M.D.

Cincinnati Dermatologic Surgeon

Beta Blockers won't minimize bruising

+1

No, beta blockers won't have any affect on bruising. They control the heart rate, which doesn't have anything to do with bruising. Your fight or flight response is controlled because your heart rate is lowered, thus your redness reduced, but these don't have affects on bruising.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Botox and beta blocking agents

+1

There is no reason to believe that taking Beta Blocking agents will prevent the bruising of Botox injections.  Beta Blockers do not have any specific mechanism on interaction when it comes to clotting mechanisms.  It may, however, take the edge off from the injections themselves and make you more "comfortable."   I was unable to find any referenced literature supporting the use of Beta Blockers used in this way.  I hope this helps!

Las Vegas Dermatologist
5.0 out of 5 stars 1 review

Betablocker will not help bruising after Botox

+1

There is absolutely no reason to believe that taking a beta blocker prior to Botox injection will reduce your bruising unless you have been diagnosed with hypertension and your physician is treating you with beta blockers. Bruising occurs because a vessel is pierced with the needle. Sometimes when the location, depth and angle of the needle are changed slightly, the trauma to underlying vessels can be minimized or prevented.

Brookline Facial Plastic Surgeon
5.0 out of 5 stars 16 reviews

Minimizing botox bruising

+1

I do not believe that taking a Beta blocker would have any effect on whether your bruised or not after a Botox treatment.  Beta blockers would affect your heart rate, but this shouldn't relate to the bruising.  

San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.